The information on this site is not intended or implied to be a substitute for professional medical advice, diagnosis or treatment. Content within the patient forum is user-generated and has not been reviewed by medical professionals. Other sections of the Melanoma Research Foundation website include information that has been reviewed by medical professionals as appropriate. All medical decisions should be made in consultation with your doctor or other qualified medical professional.

Melanoma Complications

Forums General Melanoma Community Melanoma Complications

  • Post
    CKasper
    Participant

    I first contracted melanoma in 1984, I am currently staged IIIB, had surgery to remove tumor, and lymph nodes, high dose interferon therapy.

    Currently in remission.  I have had many other complications:  Fluid in the heart and lungs, constant rash on palms of hands and feet then spreads to the rest of my body, cataracts, swelling of joints, candida in my digestive tract…still here after 27 years…has anyone else had these complications?

     

    C Kasper

    I first contracted melanoma in 1984, I am currently staged IIIB, had surgery to remove tumor, and lymph nodes, high dose interferon therapy.

    Currently in remission.  I have had many other complications:  Fluid in the heart and lungs, constant rash on palms of hands and feet then spreads to the rest of my body, cataracts, swelling of joints, candida in my digestive tract…still here after 27 years…has anyone else had these complications?

     

    C Kasper

    Loading spinner
Viewing 1 reply thread
  • Replies
      Charlie S
      Participant

      Well, hey there Kasper!  You are not alone.

      I was first diagnosed in June of 1987, and am here as well.

      Some of what you mention may be  due to age, some of which you mention is age combined with treatments.

      Surgery, can lead to lymph fluid buildup over time, and depending upon location, may be more severe for some and take time to present.

      You did not mention whether you are a man or a woman, but Intron can bring about unusual after effects, some short term and some long term depending upon youir gender.

      Intron, over time, is also known to exaberate any small symptoms of arthritis, tendonitis and many other musco-skelatal thingies.

      Intron is also known to affect vision.

      It is hard to tell if surgery or Intron has a cause or effect here, but please keep posting so we will all learn, and hopefully offer you at the very least compassion and empathy, and maybe, just maybe, some long term guidance based upon shared experience.

      Cheers,

      Charlie S

      Loading spinner
        CKasper
        Participant

        Thanks for your reply….I've been told the rash and swelling are "auto immune" problems.  (Probably from Interferon)

        I talked to another person who was Inf and she has since had cataracts as well.  The heart and lung problems and candida are supposedly complations from active disease, except that I am in remission.  I just wanted to know if others who have had the same type of treatment had any of these now ongoing problems.

        C

        Loading spinner
        CKasper
        Participant

        Thanks for your reply….I've been told the rash and swelling are "auto immune" problems.  (Probably from Interferon)

        I talked to another person who was Inf and she has since had cataracts as well.  The heart and lung problems and candida are supposedly complations from active disease, except that I am in remission.  I just wanted to know if others who have had the same type of treatment had any of these now ongoing problems.

        C

        Loading spinner
      Charlie S
      Participant

      Well, hey there Kasper!  You are not alone.

      I was first diagnosed in June of 1987, and am here as well.

      Some of what you mention may be  due to age, some of which you mention is age combined with treatments.

      Surgery, can lead to lymph fluid buildup over time, and depending upon location, may be more severe for some and take time to present.

      You did not mention whether you are a man or a woman, but Intron can bring about unusual after effects, some short term and some long term depending upon youir gender.

      Intron, over time, is also known to exaberate any small symptoms of arthritis, tendonitis and many other musco-skelatal thingies.

      Intron is also known to affect vision.

      It is hard to tell if surgery or Intron has a cause or effect here, but please keep posting so we will all learn, and hopefully offer you at the very least compassion and empathy, and maybe, just maybe, some long term guidance based upon shared experience.

      Cheers,

      Charlie S

      Loading spinner
Viewing 1 reply thread
  • You must be logged in to reply to this topic.
About the MRF Patient Forum

The MRF Patient Forum is the oldest and largest online community of people affected by melanoma. It is designed to provide peer support and information to caregivers, patients, family and friends. There is no better place to discuss different parts of your journey with this cancer and find the friends and support resources to make that journey more bearable.

The information on the forum is open and accessible to everyone. To add a new topic or to post a reply, you must be a registered user. Please note that you will be able to post both topics and replies anonymously even though you are logged in. All posts must abide by MRF posting policies.